Nebraska, 2013

Hail and Damaging Winds in Nebraska, August 1, 2013

August 1, 2013 · NWS CYS · 10 events in 3 counties and zones

Late afternoon and early evening thunderstorms in the northern Nebraska Panhandle produced hail, gusty winds and locally heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Late afternoon and early evening thunderstorms in the northern Nebraska Panhandle produced hail, gusty winds and locally heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 2:03 PM MST, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 1, 2:03 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT THU AUG 1 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 302 PM MDT THU AUG 1 2013

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WITH
SOME SEVERE THUNDERSTORMS EXPECTED. DEVELOPMENT HAS ALREADY
OCCURRED OVER WESTERN PORTIONS OF THE FORECAST AREA. BATCH OF
SHOWERS AND THUNDERSTORMS CURRENTLY OVER ALBANY COUNTY WILL SPREAD
EAST INTO THE PLAINS OVER THE NEXT FEW HOURS. THIS CONVECTION
SHOULD HELP ERODE IF NOT BREAK THE CAP. AT ANY RATE...SHOULD SEE
THE CAP BREAK SOMETIME THIS AFTERNOON WITH STORMS DEVELOPING AND
EVENTUALLY BECOMING SEVERE.

MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL BUT DAMAGING WINDS
AND A FEW TORNADOES ARE POSSIBLE LATE THIS AFTERNOON AND EVENING.
VERY JUICY AIR IN PLACE AT THIS TIME WITH DEW POINTS MAINLY IN THE
50S TO LOW 60S EAST OF THE LARAMIE RANGE. THE ONE EXCEPTION BEING
AROUND CHEYENNE WHERE A DRY PUNCH DROPPED THE DEW POINTS INTO THE
30S. MU CAPES FROM CURRENT ANALYSIS RUNNING BETWEEN 2000-3000
J/KG...NEARLY DOUBLE THAT OF YESTERDAY BUT WIND PROFILES ARE
SIMILAR. IMPRESSIVE DEEP LAYER SHEAR WITH INCREASING WINDS FROM
THE BOUNDARY LAYER THROUGH THE EQUILIBRIUM LEVEL. THIS WILL
SUPPORT SUPER-CELL THUNDERSTORMS WITH STRONG UPDRAFTS. HAIL SIZES
COULD BE VERY LARGE...CERTAINLY HAIL OVER 2 INCHES IS POSSIBLE AND
COULD SEE A FEW STORMS PRODUCING BASEBALL SIZED HAIL. WIND THREAT
APPEARS TO BE RATHER STANDARD WITH 60-70 MPH WINDS. ALSO...THERE
IS A CHANCE FOR TORNADOES. CURRENTLY A COUPLE BOUNDARIES IN PLACE
OVER THE AREA WHICH COULD BE A FOCUS FOR TORNADIC DEVELOPMENT.
ALSO EASTERLY SURFACE WINDS ARE FORECAST TO INCREASE TO 10 TO 15
MPH BY THIS EVENING. THIS COULD ENHANCE THE TORNADO THREAT FOR A
TIME THIS EVENING. THE HIGHEST TORNADIC THREAT APPEARS TO BE NEAR
A SYNOPTIC BOUNDARY IN THE NORTHERN NEBRASKA PANHANDLE AND
ADJACENT PORTIONS OF EAST CENTRAL WY EARLY THIS EVENING.

MODELS ARE NOW PUSHING THE MAIN AREA OF LOW LEVEL MOISTURE AND
INSTABILITY EAST OF THE FORECAST AREA FOR TOMORROW. THIS WILL
SIGNIFICANTLY REDUCE THE SEVERE THUNDERSTORM POTENTIAL FOR FRIDAY.
MAINLY GARDEN VARIETY SHOWERS AND THUNDERSTORMS FRIDAY WITH THE
ONLY POTENTIAL FOR SEVERE MAY BE THE NORTHERN NEBRASKA PANHANDLE
BUT THAT DEVELOP ON WHERE THE LOW LEVEL BOUNDARY RESIDES. BOUNDARY
IS FORECAST TO SLAM BACK TO THE WEST FRIDAY NIGHT. COULD SEE SOME
FOG AND LOW CLOUDS EAST OF THE LARAMIE RANGE AS THE LOW LEVEL
MOISTURE INCREASES. MORE SHOWERS AND THUNDERSTORMS SATURDAY
AFTERNOON BUT TOUGH TO GUAGE THE STRENGTH AT THIS POINT...BUT
BASED ON CURRENT MODELS COULD SEE A FEW MORE SEVERE THUNDERSTORMS.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 302 PM MDT THU AUG 1 2013

AN UPPER RIDGE IS EXPECTED TO HOLD JUST WEST OF THE CWA FOR MUCH
OF THIS PERIOD...EXTENDING BASICALLY FROM TEXAS NNW JUST WEST OF
THE ROCKY MOUNTAIN CHAIN. SUBTROPICAL MOISTURE WILL CONTINUE TO
MOVE UNDER THIS RIDGE FROM THE DESERT SW ACROSS THE REGION WHICH
WILL KEEP AT LEAST WIDELY SCTD MAINLY AFTERNOON AND EVENING
CONVECTION GOING ACROSS THE CWA THROUGH SUNDAY THEN IT MIGHT
BECOME MORE ISOLATED EARLY NEXT WEEK AS THE MOISTURE DECREASES A
BIT. A DECENT PUSH OF COOLER AIR IS DEPICTED TO MOVE INTO THE
REGION MIDWEEK AND SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND
STORMS WITH RESULTANT UPSLOPE PATTERN. GFS MAY BE OVERDONE WITH
ITS QPF BUT AT LEAST SCTD POPS LOOK IN ORDER THEN. TEMPERATURES
WARM SUNDAY THROUGH TUESDAY BEFORE TRENDING DOWN WEDNESDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1118 AM MDT THU AUG 1 2013

VFR SHOULD PREVAIL OVER THE AREA THROUGH FRIDAY MORNING.  A WEAK SFC
BOUNDARY WILL MOVE INTO EAST CENTRAL WY INTO THE SOUTHERN NEB
PANHANDLE THIS AFTERNOON.  SCTD SHOWERS AND TSTRMS EXPECTED TO FORM
OVER THE AREA THIS AFTERNOON AND MOVE EAST THROUGH THIS EVENING.
BRIEF MVFR CIGS AND GUSTY WINDS POSSIBLE AROUND THESE STORMS.

&&

.FIRE WEATHER...
ISSUED AT 208 PM MDT THU AUG 1 2013

SHOWERS AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND
AND INTO EARLY NEXT WEEK. MAIN CHANCES FOR WETTING RAINS WILL OCCUR
OVER THE MOUNTAINS AND EAST OF THE LARAMIE RANGE. SEVERE
THUNDERSTORMS POSSIBLE IN THIS AREA TODAY AND FOR FAR EASTERN
PORTIONS OF THE DISTRICT ON FRIDAY. FURTHER WEST...SOMEWHAT DRIER AND
BREEZY CONDITIONS WILL PREVAIL. MINIMUM HUMIDITIES LOOK TO DROP INTO
THE UPPER TEENS TO LOW 30S WITH SOUTHWEST WINDS GUSTING 20 TO 30 MPH
TODAY AND FRIDAY. LIGHTER WINDS ARE ANTICIPATED FOR THE WEEKEND.
THUNDERSTORM COVERAGE WILL BE MORE WIDELY SCATTERED IN THIS AREA
TODAY...WITH LESS COVERAGE ANTICIPATED FOR FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...LIEBL
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...LIEBL
Hazardous weather outlook, Aug 1, 2:18 PM MST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
318 PM MDT THU AUG 1 2013

WYZ103>106-109>119-021045-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
318 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED. A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH SOME OF THE STORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-021045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
318 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR PORTIONS OF
SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE UNTIL 10 PM MDT.

SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEAST AND
EAST CENTRAL WYOMING...AND THE NEBRASKA PANHANDLE THIS AFTERNOON
AND EVENING. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS...ALONG AND EAST OF A LINE FROM DOUGLAS TO WHEATLAND
TO KIMBALL. HAIL UP TO THE SIZE OF TENNIS BALLS IS POSSIBLE SOME
STORMS...WITH THE GREATEST THREAT FOR VERY LARGE HAIL OVER THE
NEBRASKA PANHANDLE. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

PATCHY LOW CLOUDS AND FOG WILL BE POSSIBLE LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING. NO SEVERE WEATHER IS EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH SOME OF THE STORMS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED BETWEEN 2 PM AND 10 PM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

LIEBL

In the hours before

Special weather statement, Aug 1, 3:33 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT THU AUG 1 2013

NEZ054-WYZ118-119-012330-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-KIMBALL NE-
433 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARAMIE AND WESTERN
KIMBALL COUNTIES UNTIL 530 PM MDT...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF HILLSDALE...OR 23 MILES
NORTHEAST OF CHEYENNE...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
PINE BLUFFS AROUND 520 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 391 AND
402.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND 5.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT FOR THE WESTERN NEBRASKA PANHANDLE. BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4126 10390 4101 10406 4129 10447 4137 10442
TIME...MOT...LOC 2232Z 298DEG 20KT 4129 10438

RUBIN
Special weather statement, Aug 1, 3:36 PM MST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
436 PM MDT THU AUG 1 2013

WYZ102-012330-
NIOBRARA COUNTY WY-
436 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NIOBRARA COUNTY
UNTIL 530 PM MDT...

AT 432 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LUSK...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
VAN TASSELL AROUND 530 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4287 10406 4262 10407 4278 10443 4292 10440
TIME...MOT...LOC 2236Z 288DEG 13KT 4280 10432

RUBIN
Special weather statement, Aug 1, 3:44 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT THU AUG 1 2013

NEZ002-003-012330-
BOX BUTTE NE-DAWES NE-
444 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWES AND NORTHERN BOX
BUTTE COUNTIES UNTIL 530 PM MDT...

AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST
OF HAY SPRINGS TO 10 MILES WEST OF BOX BUTTE CAMPGROUND...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOX BUTTE CAMPGROUND...
  BOX BUTTE DAM...
  MARSLAND...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4234 10329 4256 10341 4271 10277 4270 10276
      4249 10277 4244 10274 4237 10274 4236 10275
TIME...MOT...LOC 2244Z 307DEG 13KT 4253 10281 4248 10330

HAMMER/RUBIN
Special weather statement, Aug 1, 3:59 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
459 PM MDT THU AUG 1 2013

NEZ020-054-WYZ119-020000-
BANNER NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
459 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LARAMIE...NORTHERN
KIMBALL AND SOUTHWESTERN BANNER COUNTIES UNTIL 600 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF ALBIN...OR 24 MILES WEST OF
KIMBALL...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL NORTHWESTERN KIMBALL COUNTY THROUGH 600 PM MDT
RURAL SOUTHWESTERN BANNER COUNTY THROUGH 600 PM MDT
RURAL NORTHERN KIMBALL COUNTY THROUGH 600 PM MDT
RURAL SOUTHERN BANNER COUNTY THROUGH 600 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4159 10365 4124 10354 4124 10420 4136 10422
TIME...MOT...LOC 2259Z 257DEG 23KT 4132 10408

RUBIN
Special weather statement, Aug 1, 4:10 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
510 PM MDT THU AUG 1 2013

NEZ020-054-055-WYZ119-020015-
BANNER NE-CHEYENNE NE-EAST LARAMIE COUNTY WY-KIMBALL NE-
510 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LARAMIE...
KIMBALL...EXTREME NORTHWESTERN CHEYENNE AND SOUTHERN BANNER COUNTIES
UNTIL 615 PM MDT...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ALBIN TO PANORAMA POINT...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BUSHNELL AROUND 515 PM MDT.
OLIVER CAMPGROUND AND OLIVER RESERVOIR AROUND 525 PM MDT.
KIMBALL AIRPORT AND KIMBALL AROUND 540 PM MDT.
DIX AROUND 600 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 1 AND
35.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 1000 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4146 10406 4142 10337 4100 10338 4101 10410
TIME...MOT...LOC 2310Z 282DEG 26KT 4143 10394 4100 10398

RUBIN
Local storm report, Aug 1, 4:11 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
511 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     PINE BLUFFS             41.18N 104.07W
08/01/2013  M50 MPH          LARAMIE            WY   LAW ENFORCEMENT

            HEAVY RAIN WAS ALSO FALLING.

0507 PM     HAIL             8 E LUSK                42.76N 104.30W
08/01/2013  M0.50 INCH       NIOBRARA           WY   TRAINED SPOTTER

&&

MWEILAND

The radar

The Rapid City radar (KUDX), 197 km away, was scanning. The volume nearest the first event began at 23:14 UTC.

Open the radar archive at this moment

Event by event

7 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Box Butte

When
August 1, 4:15 PM MST to 4:20 PM MST
Where
Box Butte County, 3 mi N of Hemingford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.363, -103.070

Quarter size hail was reported north of Hemingford.

Thunderstorm Wind, Kimball

When
August 1, 4:26 PM MST
Where
Kimball County, 12 mi W of Kimball
Measured
54 kt (62 mph) measured gust
Reported by
Law Enforcement
Coordinates
41.230, -103.901

A wind gust of 62 mph was reported west of Kimball.

Thunderstorm Wind, Kimball

When
August 1, 4:35 PM MST
Where
Kimball County, 0.59 mi NNE of (Ibm)kimball Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.188, -103.677

The wind sensor at the Kimball Airport measured a gust of 58 mph.

Hail, Sioux

When
August 1, 5:15 PM MST to 5:20 PM MST
Where
Sioux County, 13 mi SSE of Harrison
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.506, -103.772

Dime to quarter size hail was reported south of Harrison.

Hail, Box Butte

When
August 1, 5:36 PM MST to 5:41 PM MST
Where
Box Butte County, 2 mi SW of Berea
Measured
1 in hail
Reported by
Public
Coordinates
42.200, -103.008

Dme to quarter size hail was reported southwest of Berea.

Hail, Box Butte

When
August 1, 5:37 PM MST
Where
Box Butte County, 9 mi NW of Alliance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.192, -103.004

Quarter size hail was reported northwest of Alliance.

Hail, Sioux

When
August 1, 5:45 PM MST to 5:50 PM MST
Where
Sioux County, 27 mi SSE of Harrison
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.319, -103.667

Quarter to half dollar size hail was reported south of Harrison.

Thunderstorm Wind, Box Butte

When
August 1, 5:45 PM MST
Where
Box Butte County, (Aia)alliance Arpt
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
42.050, -102.800

The wind sensor at the Alliance Airport measured a gust of 60 mph.

Hail, Box Butte

When
August 1, 6:15 PM MST to 6:25 PM MST
Where
Box Butte County, 2 mi S of Alliance
Measured
1 in hail
Reported by
Public
Coordinates
42.071, -102.880

Quarter size hail was reported south of Alliance.

Hail, Box Butte

When
August 1, 6:50 PM MST
Where
Box Butte County, 9 mi SE of Alliance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.008, -102.756

Quarter size hail was reported southeast of Alliance.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 461799, 461800, 461803, 461804, 461806, 461808, 461809, 461812, 461813, 461814.